Alert archive / Pennsylvania / Freeze Warnings in 2006
Freeze Warning 2, NWS State College, PA
NWS State College, PA issued this freeze warning at Oct 6, 2006, 2:53 PM EDT for McKean County, Potter County, Warren County, Pennsylvania. It took effect at Oct 7, 2006, 12:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2006, 2:53 PM EDT (18:53 UTC)
- In effect from
- Oct 7, 2006, 12:00 AM EDT
- Expired
- Oct 7, 2006, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS State College, PA
Counties McKean County, PA, Potter County, PA, Warren County, PA
The radar
The State College radar (KCCX), 108 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 061853 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 253 PM EDT FRI OCT 6 2006 PAZ004>006-071200- /O.UPG.KCTP.FR.Y.0009.061007T0400Z-061007T1200Z/ /O.NEW.KCTP.FZ.W.0002.061007T0400Z-061007T1200Z/ WARREN-MCKEAN-POTTER- 253 PM EDT FRI OCT 6 2006 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY. MAINLY CLEAR SKIES...LIGHT WIND AND DRY AIR WILL ALLOW TEMPERATURES TO DROP QUICKLY THROUGH THE 40S AFTER SUNSET...AND INTO THE 30S LATE TONIGHT. TEMPERATURES WILL BOTTOM OUT IN THE MID TO UPPER 20S ACROSS MUCH OF THE REGION EARLY SATURDAY MORNING. THIS WILL PRODUCE A KILLING FREEZE FOR ANY REMAINING CROPS OR SENSITIVE OUTDOOR PLANTS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY FOR SEVERAL HOURS. THOSE WITH COLD SENSITIVE PLANTS... OR OTHER CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD BEGIN PREPARATIONS NOW. $$ PAZ010>012-037-041-042-071200- /O.CON.KCTP.FR.Y.0009.061007T0400Z-061007T1200Z/ ELK-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- 253 PM EDT FRI OCT 6 2006 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY. CLEAR TO PARTLY CLOUDY SKIES...DRY AIR...AND LIGHT WINDS FOR MUCH OF THE OVERNIGHT WILL LEAD TO LOW TEMPERATURES BETWEEN 33 AND 36 DEGREES EARLY SATURDAY. THESE CONDITIONS WILL ALLOW AREAS OF FROST TO FORM OVER THE REGION. A FEW OF THE MORE SHELTERED RURAL VALLEYS MAY DIP TO THE FREEZING MARK...BUT WIDESPREAD FREEZING TEMPERATURES ARE NOT EXPECTED. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. $$ LAMBERT
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this freeze warning went out at Oct 6, 10:47 AM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Oct 6, 10:47 AM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1047 AM EDT FRI OCT 6 2006 .SHORT TERM /THROUGH THIS AFTERNOON/... MID CLOUD DECK THINNING A BIT AS EXPECTED LATE THIS MORNING ACROSS MUCH OF CENTRAL PENN...WITH THICKER/LAYERED CLOUDS AND STEADIER LIGHT RAIN EARLIER OVER THE LOWER SUSQ VALLEY...SLIDING NEAR AND JUST TO THE SOUTH OF THE MASON DIXON LINE ATTM. TRIMMED POPS ACROSS THE SOUTHEAST AND CHANGED PRECIP DESCRIPTION TO SHOWERS FOR THE REMAINDER OF THE DAY. && .PREV DISCUSSION... /ISSUED 852 AM EDT FRI OCT 6 2006/ SHORT TERM /REST OF TODAY THROUGH TONIGHT/... UPDATING ZONES TO FRESHEN UP WORDING AFTER EXPIRATION OF THE FROST ADVISORY ACROSS THE NRN TIER ZONES. A FAIRLY STRONG JET ENTRANCE REGION ACROSS SE PENN THIS MORNING WILL BE VERY STUBBORN TO EXIT SOUTH OF THE MASON DIXON LINE TODAY AS A SHARP TROUGH ACROSS THE MIDDLE OHIO RIVER VALLEY CONTINUES TO DROP SLOWLY SSE TOWARD THE CENTRAL APPALACHIANS AND CLOSES OFF INTO AN UPPER LOW. MODIFIED/INCREASED CLOUD COVER ACROSS SOUTHERN AND CENTRAL PENN THROUGH TONIGHT...AS 300-305K ISENTROPIC UPGLIDE AND SUBSEQUENT HIGH RELATIVE HUMIDITY CONTINUES OVER THIS AREA. WILL TAKE A CLOSER LOOK AT THE TEMPS FOR THIS AFTERNOON AND TONIGHT DURING THE NEXT HOUR OR TWO FOR ANY MODIFICATIONS WITH A LATE MORNING UPDATE...CONSIDERING THE MORE PERSISTENT CLOUDS ACROSS THE CENTRAL AND SOUTH. PREV DISCUSSION... /ISSUED 323 AM EDT FRI OCT 6 2006/ SHORT TERM /TODAY/... SHARP UPPER LOW CUTTING OFF TO OUR WEST THIS MORNING OVER THE OHIO VALLEY. PERSISTENT EASTERLY B.L. FLOW INTERACTING WITH 0.75 TO 1.00 PWATS ACROSS CENTRAL AND SOUTHERN PORTIONS OF CENTRAL PA...WHILE ENTIRE AREA IS OVERRUN BY MODERATE WSW FLOW ALOFT AS UPPER TROF DROPS SOUTHWARD TOWARDS THE CENTRAL APPALACHIANS. CLEARING WILL IMPACT THE NORTH FIRST TODAY...WITH JUST HIGH BKN- OVC CIGS THERE NOW. FURTHER SOUTH...THE TRANSITION WILL BE MORE GRADUAL WITH A LONGER PERIOD OF CLOUD COVER AND SOME LIGHT MORNING PRECIPITATION. THIS IS CONTRASTED WITH A DRIPPY AND DREARY DAY FOR THE SOUTH AND ESPECIALLY SOUTHEAST WHICH WILL BE LUCKY TO SEE ANY SUNSHINE AT ALL. PRETTY MUCH KEPT PREVIOUS FORECAST IDEAS INTACT FOR TODAY WITH LIKELY POPS FOR THE SOUTHEAST AND SLIGHT CHC FOR THE CENTRAL AND W CENTRAL MOUNTAINS FOR MORNING SHOWERS THERE. LONG TERM /TONIGHT THROUGH THURSDAY/... ANOMALOUSLY LOW PWATS ADVECT INTO NORTH CENTRAL PA TONIGHT AS THE UPPER LOW CIRCULATION SETTLES SOUTHWARD THROUGH THE CENTRAL APPALACHIANS. PWATS TO DROP BELOW 0.25 WITH MOSTLY CLEAR SKIES AND LIGHT WINDS SPELLS FROST POTENTIAL AND WILL HOIST ANOTHER FROST WATCH FOR MUCH OF THE NORTHERN THIRD OF PA (NORTH OF I-80) LATE TONIGHT THROUGH SAT. MORNING. THE CLOUDS WILL CONTINUE TO STUBBORNLY THIN ACROSS THE CENTRAL MOUNTAINS BUT WILL NOT COMPLETELY DO SO AS PERSISTENT EASTERLY FLOW CONTINUES. EXPECT M/C SKIES TO CONTINUE ACROSS THE SOUTH WTIH PERSISTENT ELY FLOW AND PWATS ONLY DECREASING TO 0.75 BY 12Z SAT. THE UPPER RIDGE FLOPS OVER ACROSS THE FINGERLAKES REGION SOUTHWARD INTO MY NORTHERN TIER COUNTIES ON SATURDAY. DEFORMATION ZONE CONTS TO SLOWLY SAG SOUTH OF THE MASON DIXON LINE AS THE DAY PROGRESSES SPELLING IMPROVEMENT FOR THE SOUTH. IN THE MEANTIME...U.L. CONFLUENCE INCREASES OVER THE GLAKS REGION SUNDAY HELPING TO DEPRESS THE UL RIDGE SOUTH OF THE REGION SUN NIGHT AND MONDAY. A STRONG AREA OF HIGH PRESSURE WILL TRACK EASTWARD ACROSS THE GLAKS AND INTO NORTHERN NEW YORK STATE...ADVECTING COOL AIR SOUTH ACROSS THE STATE AND KEEPING US MAINLY PRECIPITATION FREE FOR THE COMING WEEK...ALTHOUGH THE FRONT MAY BUCKLE TO OUR SOUTH AND CAUSE SOME SHOWERS AROUND MIDWEEK. AVIATION... SOUTHEASTERLY FLOW AND LIFT TO THE NORTH OF A SLOW MOVING LOW PRESSURE SYSTEM OVER THE CAROLINAS AND HIGH PRESSURE OVER NEW ENGLAND WILL PUT A SQUEEZE PLAY ON THE FLYING WEATHER ACROSS CENTRAL PA THROUGH THE PERIOD. OVER THE NORTHWESTERN HALF OF CENTRAL PA...BFD/IPT...THE WEATHER WILL BE DOMINATED BY VFR CONDITIONS...EVEN CLEAR SKIES ALONG THE NORTHERN TIER COUNTIES. THE CLEAR SKIES WILL LEAD TO NEAR FREEZING TEMPERATURES AND AREAS OF FROST BY SUNRISE SATURDAY MORNING. OVER THE SOUTHEASTERN HALF.../MDT/ ABUNDANT LOW CLOUDS WITH SCATTERED TO OCCASIONAL SHOWERS WILL PERSIST THROUGH MUCH OF THE PERIOD. WIDESPREAD MVFR CIGS AND VSBYS WILL PREVAIL WITH SCT IFR CIGS AND VIS OVERNIGHT. IMPROVEMENT IS FORECAST DURING THE DAY WITH LINGERING VFR CIGS AND SCT SHOWERS. VSBYS SHOULD STAY IN THE VFR RANGE MOST OF THE TIME...BUT AN OCCASIONAL DIP INTO MVFR CAN NOT BE RULED OUT. SIMILAR CONDITIONS ARE EXPECTED OVERNIGHT ALONG THE DIVIDING LINE...JST/AOO/UNV. THE CHANCES FOR FASTER IMPROVEMENT IN FLYING CONDITIONS ACROSS THIS REGION ARE A BIT HIGHER HERE THAN ACROSS THE SOUTH. && .CTP WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FOR PAZ004>006-010>012-037-041-042 FROM MIDNIGHT SATURDAY TO 8 AM SATURDAY. && SHORT TERM...LAMBERT
Hazardous weather outlook, Oct 6, 3:33 AM EDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 333 AM EDT FRI OCT 6 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-070745- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 333 AM EDT FRI OCT 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 3:31 AM EDT | Frost Advisory | CTP | Cameron, Clinton, Elk, Lycoming, McKean, Potter and 3 more | 28 hr |
Nearby
Freeze Warnings in Pennsylvania, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.